NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 2, 8:32 AM EST, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 2, 8:32 AM EST, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
932 AM EDT Fri Jun 2 2023
...New UPDATE, MARINE, AVIATION, PREV DISCUSSION...
.UPDATE...
Issued at 853 AM EDT Fri Jun 2 2023
Another day with a similar weather regime in place which means
much of the same can be expected as the last couple of days.
Currently, KMLB radar imagery shows scattered showers and
lightning storms over the western Atlantic. Analysis charts and
satellite imagery show Tropical Depression Two churning over the
eastern Gulf of Mexico. Aloft, a broad elongated trough sits
across the Deep South which includes the state of Florida and the
Gulf of Mexico with areas of PVA upstream of central Florida.
Meanwhile, a ridge of high pressure remains situated over the
western Atlantic which continues to produce a blocking pattern
while an area of low pressure meanders just upstream.
Scattered to numerous showers and lighting storms are expected to
develop into this afternoon as daytime heating increases. A
predominate east to northeasterly flow in place will keep the
greatest forcing across the western interior and especially
towards the western coast of Florida as the west coast sea breeze
collides pushes inland into the afternoon. Any stronger storms
that develop will have the potential to produce: wind gusts to
40-50mph, small hail, frequent lightning strikes, heavy rainfall
(1-3") which may lead to localized flooding (isolated amounts
4"+), especially where multiple rounds of storms occur. Expect
rain chances to dwindle into the late evening and overnight hours
with drier air filtering in from the north. Afternoon highs are on
track to reach the low to upper 90s.
&&
.AVIATION...
(12Z TAFS)
Issued at 853 AM EDT Fri Jun 2 2023
VFR conditions outside of convection. VCTS and TEMPO TSRA into
this afternoon and early evening (~ 16Z-23Z). Then, we dry out
into the overnight hours with partly cloudy skies. East to
northeast winds around 10-15kts gusting up to 18-20kts this
afternoon, before relaxing overnight.
&&
.PREV DISCUSSION...
Issued at 853 AM EDT Fri Jun 2 2023
Today-tonight...A mid-upper level trough will remain anchored
from the eastern GOMEX across FL and along the SE seaboard. The
embedded low over the GOMEX will open up into a trough and drop
S-SE across the FL Keys/Straits by tonight, while another lobe
develops over the SE CONUS. Continuation of sufficiently high
PWATs (1.7"-1.8") coupled with the close proximity of the trough
aloft should lead to another fairly active day across ECFL.
Indeed, we're already seeing nocturnal bands of coastal showers
develop along/offshore the Space/Treasure Coasts, much earlier
than what took place Thu morning. This activity and any remnant
boundaries will likely help generate additional shower activity
over the coastal counties through sunrise and into the post-
sunrise early morning period. Potential for locally heavy rainfall
amounts similar to Thu morning will continue.
Highest POPs/QPF will once again spread across the interior by
the afternoon as light-moderate NE-ENE winds push the ECSB inland.
Dearth of steering flow beneath the H50 trough axis will result
in little or no storm motion, which will enhance rainfall totals.
Storms will easily be able to produce 1-3" of rain in a 60-90
minute period, with isolated 4-6" amounts possible. H50 temps
remain in the -9C/-10C range, supporting hail to to 1" and
brief downburst wind gusts of 40-50mph.
Max temps similar to Thu, L-M80s along the coast and M-U80s
inland. Opted to nudge mins up into the L70s for all but the
immediate coast/Metro Orlando (near 75F), as guidance mins have
been running a bit on the cool side the past few nights.
Tropical Depression Two will have no direct impact on our local
weather, as it is forecast to drift across the southeast Gulf
of Mexico, where it will weaken and eventually dissipate this
weekend.
Saturday-Sunday...Tropical Depression Two, or what is left of it
Saturday morning, is expected to approach western Cuba. Troughing
will remain a part of the large-scale pattern this weekend, as a
series of mid level impulses traverse the eastern Gulf of Mexico and
Florida Peninsula. Appreciable rain chances look to continue each
day, maximized during the daytime and early evening hours, with a
focus for convection over interior locations. PW will generally
remain in the 1.7"-2.0" range, allowing any storms to be efficient
rain producers. A quick 1.0"-2.0" of rain in an hour is possible
with the most organized convection, along with gusty winds to 40
mph, small hail, and occasional to frequent lightning strikes. This
will be especially true for Sunday, when cooler 500mb temps advect
southward, coincident with a slightly more organized mid level lobe
of energy swinging across the state. A stronger storm or two on
Sunday afternoon cannot be ruled out.
Temperatures Saturday afternoon will again range from the low to
upper 80s, and overnight lows Saturday night falling into the upper
60s to low 70s. Additional rain and cloud cover will keep temps a
touch cooler Sunday, especially at the coast. Highs in the low to
mid 80s should do it for Sunday afternoon, as northeasterly winds
become breezy at times.
Also of note, there is a growing concern for minor coastal flooding,
beginning with high astronomical tides Sunday evening. The
combination of higher than normal tides and strengthening onshore
flow may lead to minor coastal flooding from late weekend into early
next week.
Monday-Friday...East-northeast winds will again be a bit breezy
on Monday as a weak frontal boundary moves south into central
Florida. Model guidance continues to hint at slightly drier air
moving south across the area early to mid week, but models have
also backed off on the driest of solutions. Whereas PW of 1.2-1.3"
were indicated 24 hours ago, newer guidance suggests values more
on the order of 1.4-1.5". This modest difference in moisture
availability will keep at least slight chance PoPs in the forecast
each day this week, mainly along the sea breeze and associated
storm-scale boundary collisions. Easterly surface flow Monday and
much of Tuesday will gradually veer and become west- southwesterly
Wednesday through late week. As a result of uninhibited moisture
advection Thursday and Friday, expect a marked increase in PoPs
later in the week, associated with a more convectively active west
coast sea breeze each afternoon and evening. Significant
differences exist in the model suites late week with regard to the
mid and upper level flow regime, with a deepening trough over the
southeastern U.S. highlighted in the ECMWF guidance.
Minor coastal flooding will continue to be a concern, especially
around times of high astronomical tides. Onshore flow Monday and
even into Tuesday will elevate these concerns, before winds veer
more westerly midweek. Portions of the east central Florida
coastline, such as areas along the Volusia County coast, remain more
vulnerable to coastal flooding.
Daytime highs next week will start out slightly cooler than normal
for early June, but it will not take long to return to near or
slightly above normal temps, from Tuesday into late week. Lower rain
chances and less cloud cover midweek will allow temps to reach the
upper 80s to low 90s each day, retreating only into the low 70s each
night. A stray afternoon shower or storm will provide only a brief
break from the summer heat through Wednesday, until potentially more
widespread rain chances work back into the forecast Thursday and
beyond.
&&
.MARINE...
Issued at 410 AM EDT Fri Jun 2 2023
Today-tonight...NE winds will average 10kt, except over the
Volusia-Brevard Waters today, as the local pressure gradient
will support 10-15kt into this afternoon. seas generally 3-4ft
with 5ft seas expected offshore north of Cape Canaveral.
Saturday-Tuesday...NE surface flow continues Saturday around 10 kt,
increasing Sunday afternoon to 12-17 kt (north of Sebastian Inlet)
behind a weak frontal boundary. Then, winds veer more ENE Monday
around 10-15 kt, and eventually SSE Tuesday around 7-10 kt. Seas
generally 2-4 ft thru Sunday morning, increasing Sunday afternoon
through Monday as winds pick up. Hazardous conditions are possible
with seas reaching 4-6 ft nearshore and 6-8 ft offshore, especially
north of Sebastian Inlet. Guidance was a bit aggressive so only made
a slight adjustment upward to seas for now. Conditions will improve
Tuesday as winds and seas decrease.
Daily rain and lightning storm chances may create instances of
briefly higher seas Saturday through Monday. Rain chances begin to
decrease Tuesday as drier air filters south across the local
waters.
&&
.HYDROLOGY...
Issued at 410 AM EDT Fri Jun 2 2023
The Saint Johns River at Astor (ASTF1) rose back into Action
stage Thu, and is now expected to stay at or near that level into
early next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 83 72 82 70 / 40 20 30 20
MCO 86 73 86 70 / 60 30 60 20
MLB 84 74 84 71 / 50 40 50 30
VRB 86 73 85 70 / 60 50 60 30
LEE 87 71 87 70 / 60 20 40 10
SFB 86 72 86 70 / 50 30 50 20
ORL 87 74 87 71 / 60 30 50 20
FPR 84 73 83 70 / 60 50 60 30
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
Fehling/Haley
Hazardous weather outlook, Jun 2, 8:46 AM EST, 1 hour 19 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
946 AM EDT Fri Jun 2 2023
AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-030300-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
946 AM EDT Fri Jun 2 2023
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
Scattered to numerous showers and lightning storms are forecast
again today across east central Florida. Similar to yesterday,
chances will be higher across the coastal counties during the
morning and early afternoon, with the highest coverage spreading
across the interior from mid to late afternoon. A few showers and
storms will linger across the area through early evening.
The potential will exist for any stronger storms that develop to
produce wind gusts of 40 to 50 mph and hail up to one inch in
diameter. Frequent lightning and heavy rainfall are likely. Move
indoors to safety at the first sign of threatening skies, or if
you hear thunder.
.FLOOD IMPACT...
There will be little to no storm motion today, meaning that the
showers and storms will tend to rain themselves out where they
develop. Because of this, very heavy rainfall totals of 2 to 4
inches are likely in some locations, and could be an inch or two
higher in some spots. Localized flooding of roads as well as
urban, poorly drained, and low lying areas is expected again
today. Never attempt to drive across a water covered roadway as
the depth may be to great for your vehicle to get across safely.
Turn around, don't drown.
.MARINE THUNDERSTORM GUST IMPACT...
Today's storms will also have the potential to produce wind gusts
to around 35 knots over the local Atlantic, Intracoastal
Waterway, and inland lakes.
.RIP CURRENT IMPACT...
A moderate risk of dangerous rip currents continues at all central
Florida Atlantic beaches today. If heading to the beaches today,
check with local beach patrol for additional information about
ocean hazards. Remember to swim only within sight of a lifeguard,
and never enter the ocean alone.
.RIVER FLOOD IMPACT...
The Saint Johns River at Astor is forecast to remain at or just
below Action Stage through early next week due to a combination
of daily rainfall and developing northerly winds over the basin
this weekend.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
While no direct impacts from Tropical Depression Two are expected
for east central Florida this weekend, sufficient moisture will
remain in place to produce scattered to numerous showers and
scattered lightning storms. The threat for localized flooding
from heavy rainfall will continue, especially where repeated
rounds of heavy rainfall occur. A few storms will be capable of
producing frequent cloud to ground lightning strikes, gusty winds
up to 50 mph, and small hail.
Boating conditions are expected to become poor to hazardous over
the local Atlantic due to increasing northerly winds and building
seas, especially beyond 20 nautical miles offshore Volusia and
Brevard Counties.
The risk of minor beach erosion and minor coastal flooding around
the times of high tide will increase starting Sunday evening, and
will continue through at least Monday, due to high astronomical
tides.
A moderate risk of rip currents is expected to continue through
this weekend and into next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.
Fehling